Topic Options
#15467 - 03/22/08 03:10 AM accutane, my thoughts
ligea Offline
Junior Member

Registered: 03/21/08
Posts: 2
Loc: corpuschristi, texas, usa
This is ligea, I have something to say about accutane. I am in my mid 40's with EHK. When I was younger, my Dr prescribed Accutane and then Tegison on a daily basis. I would wish to warn people to use caution with these meds. They have many nast side effects. I should have known as I was told not to have children. It would cause nasty birth defects. As it was, I was lucky, I only lost my hair, and my liver took a dump. I was on both meds for about a year each. I stopped all in the late 1980's. I still suffer the effects. My hair is gone and will never come back. Please, just accept yourself as you are, trust me, your skin will get better on its own!

Top
#15468 - 03/23/08 06:33 AM Re: accutane, my thoughts
Promiseland_dup1 Offline
Member

Registered: 02/13/03
Posts: 536
I am very sorry to hear about your medical problems. I have never tried this drug or any "systemic" treatment as my condition was of intermediate severity. Just recently, another person who used to post a lot, Keith C, has informed us of terrible side effects related to his hips and he was needing surgery.
_________________________
Don't ever lose hope when
there is a promised land, and "sweat" dreams

Top
#15469 - 03/24/08 12:41 AM Re: accutane, my thoughts
pauline5 Offline
Member

Registered: 01/06/02
Posts: 913
Loc: Melbourne, Australia
Hi ligea:

I do take heed in what you just said...Accutane was not the best for me, only stayed on it for 2 months or so...

Now on neotigason, and yes alot of my hair fell out...but thankfully it is growing back now, and not falling out anymore because I reduced the dosage by just 1 capsule per week.

I have had to accept (which wasn't hard by the way) that I will never totally clear my skin up while on neotigason. I am more than happy with the part results I have...

As you say our health is more important..
Crystal's mother lost her hair on these drugs, and it has never come back either...and that scares the hell out of me...so I won't be increasing this doese anymore thank you...

All the best
Pauline

Top
#15470 - 06/11/08 11:36 PM Re: accutane, my thoughts
Derdrachemetal Offline
Member

Registered: 06/11/08
Posts: 21
Loc: orient ohio, USA
i to have taken accutane. i have had no noticable side effects that i know of. although i have been having hip problems poping and hurting as well as my lower spine. im really hoping this is not why... i will be looking into it more and more ...

Top
#15471 - 06/12/08 12:26 AM Re: accutane, my thoughts
Promiseland_dup1 Offline
Member

Registered: 02/13/03
Posts: 536
Stop right there. Hip problems ring a bell. Keith C who has EHK and used to post a lot recently posted about the need for hip surgery related to retinoids.
_________________________
Don't ever lose hope when
there is a promised land, and "sweat" dreams

Top
#15472 - 06/15/08 11:00 AM Re: accutane, my thoughts
Derdrachemetal Offline
Member

Registered: 06/11/08
Posts: 21
Loc: orient ohio, USA
eww well.... it looks like ill be trying to get dr. joy mosser to take my insurance again so i can go see her asap then.

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information